Alert archive / North Carolina / Beach Hazards Statements in 2024
Beach Hazards Statement 60, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 8, 2024, 3:18 AM EDT for Dare County, North Carolina. It took effect at Sep 8, 2024, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2024, 3:18 AM EDT (07:18 UTC)
- In effect from
- Sep 8, 2024, 8:00 AM EDT
- Expired
- Sep 8, 2024, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
County Dare County, NC
The radar
The Morehead City radar (KMHX), 150 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 7.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
195 WHUS42 KMHX 080718 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 318 AM EDT Sun Sep 8 2024 NCZ203-205-081930- /O.NEW.KMHX.BH.S.0060.240908T1200Z-240909T0000Z/ Northern Outer Banks-Hatteras Island- 318 AM EDT Sun Sep 8 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 5:45 PM this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 7, 9:51 PM EDT, 5 hours 27 minutes earlier.
Area forecast discussion, Sep 7, 9:51 PM EDT, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
951 PM EDT Sat Sep 7 2024
.SYNOPSIS...
A coastal low will impact the area through this evening. A cold
front will then sweep through overnight. High pressure will
build over the area from the north on Sunday through much of
next week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 10 PM Sat...A boundary associated with a cold front
moving in from the north has now reached the US 17 corridor with
a thin broken line of showers along it. The showers have already
started weakening and should continue to dissipate over the
next hour or so as the boundary reaches the southern NC coast.
There still could be some gusty winds up to 40 mph in these
showers, but chances for lightning are pretty much zero. Behind
this front, cooler and drier air will quickly move into the
region tonight, and temperatures will cool from their currently
readings in the 70s to the low to mid 60s after midnight. By
tomorrow morning expect lows to range from the upper 50s inland
to the mid 60s along the coast.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
As of 300 PM Saturday...High pressure will become established
across the area Sunday and should keep any precipitation
associated with the departed front which will now be stalled
just south of the region, at bay through at least 00Z Mon. Skies
are expected to be partly cloudy with diminishing winds in the
afternoon. Cooler highs in the low to mid 70s are expected.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 245 AM Saturday...High pressure will build into the Mid-
Atlantic Sunday into Monday and continue to ridge into the area
for much of next week bringing dry weather but also below normal
temps and comfortable dew points. An area of low pressure may
develop off the Southeast coast late next week.
Monday...An upper trough will persist across the Eastern
seaboard through Monday with sfc high pressure building into the
region bringing dry weather and below normal temps. Highs
expected to be in the upper 70s.
Monday night through Wednesday...The upper trough will lift out
Monday night with upper ridging building across the Eastern
CONUS mid to late week. Sfc high pressure will continue to be
centered across the northern Mid-Atlantic/New England states and
ridge southward into the area through Thursday keeping generally
dry weather. North to northeast flow will prevail keeping
temps slightly below seasonal norms with highs generally in the
lower to mid 80s.
Thursday through Friday...Guidance is suggesting a rex block
may develop late next week with ridging across the Great Lakes
and a weak upper low setting up somewhere over the Southeast.
Meanwhile sfc high pressure across the Mid-Atlantic will
gradually weaken while continuing to ridge into the area. This
will allow a stalled frontal boundary across the northern Gulf
of Mexico and central FL to lift northward and could see an
area of low pressure develop off the Southeast coast Friday into
the weekend. Depending on how far north the boundary lifts and
how close the low develops to the coast will dictate the
coverage or precip that may impact the region. Stayed close to
NBM attm with brings slight chance to chance PoPs across the
region, highest across the coastal waters. East to northeast
winds continues to allow for seasonably cool temps with highs
in the lower to mid 80s.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /through Sunday Evening/...
As of 10 PM Sat...Some brief periods of MVFR conditions are
possible this evening as a broken line of gusty showers moves SE
from the NC coastal plain. Coverage of these showers along a
cold front should be at their greatest coverage right now, with
decreasing coverage expected the next couple of hours as loss of
heating/mixing helps to weaken convection. After midnight, VFR
conditions are expected to return and will continue through
tomorrow evening, with just some low to mid level clouds
(4000-6000 ft) and breezy north winds (15-20 mph) expected.
LONG TERM /Sunday night through Thursday/...
As of 3 AM Saturday...High pressure will build across the
region for much of next week bringing predominant VFR
conditions.
&&
.MARINE...
SHORT TERM /through Sunday/..
As of 10 PM Saturday...SCA's continue in effect for the sounds
and coastal waters. A cold front will sweep across the waters
late this evening followed by building high pressure late
tonight and Sunday. This will cause current N-NE flow of 10-20
kt to increase to 15-25kt with g30 kt late this evening into
Sunday morning. Seas of 4-6 ft will build to 5-9 ft overnight.
Sunday winds will begin to gradually diminish from 15-25 kt
early to 10-15 kt late. Seas will subside to 4-7 ft late.
LONG TERM /Sunday night through Thursday/...
As of 315 AM Saturday...High pressure builds into the Mid-
Atlantic into Monday and will persist through much of next week.
NE to E winds will continue around 15 kt or less through
Wednesday.
Seas will gradually subside with most waters dropping below SCA
criteria by Sunday evening, however 6-7 ft seas may linger
across the outer central waters through Sunday night/Monday
morning.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement from 8 AM EDT Sunday through Sunday
evening for NCZ203-205.
MARINE...Small Craft Advisory until 10 AM EDT Sunday for AMZ131-135-230-
231.
Small Craft Advisory until 4 PM EDT Sunday for AMZ150.
Small Craft Advisory until 2 PM EDT Monday for AMZ152-154.
Small Craft Advisory until 2 PM EDT Sunday for AMZ156-158.
&&
SYNOPSIS...MHX
NEAR TERM...SGK
SHORT TERM...JME
LONG TERM...SK
AVIATION...SK/SGK
MARINE...JME/SKHazardous weather outlook, Sep 7, 8:12 PM EDT, 7 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 812 PM EDT Sat Sep 7 2024 NCZ205-090015- Hatteras Island- 812 PM EDT Sat Sep 7 2024 ...BEACH HAZARDS STATEMENT IN EFFECT NORTH OF CAPE HATTERAS FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT SOUTH OF CAPE HATTERAS FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-090015- Northern Outer Banks- 812 PM EDT Sat Sep 7 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-204-090015- East Carteret-Ocracoke Island- 812 PM EDT Sat Sep 7 2024 ...MODERATE RIP CURRENT RISK IN EFFECT NORTH OF CAPE LOOKOUT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>092-094-193>195-198-199-090015- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-Inland Onslow-Coastal Onslow- 812 PM EDT Sat Sep 7 2024 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.